Alert archive / Wisconsin / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS Green Bay, WI

February 9, 201122 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Feb 9, 2011, 2:48 PM CST for 22 counties in Wisconsin. It took effect at Feb 9, 2011, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 2:48 PM CST (20:48 UTC)
In effect from
Feb 9, 2011, 9:00 PM CST
Expired
Feb 10, 2011, 10:00 AM CST
In force
13 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS43 KGRB 092048
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST WED FEB 9 2011

...DANGEROUS WIND CHILL EXPECTED TONIGHT AND THURSDAY MORNING...

.TEMPERATURES WILL DROP INTO THE SINGLE DIGITS BELOW ZERO ACROSS
EASTERN WISCONSIN...AND BETWEEN 10 BELOW AND 17 BELOW ZERO ACROSS
CENTRAL AND NORTH CENTRAL WISCONSIN OVERNIGHT. THESE VERY COLD
TEMPERATURES WILL COMBINE WITH WEST WINDS BETWEEN 5 AND 10 MPH TO
PRODUCE DANGEROUS WIND CHILLS ACROSS THE AREA LATE THIS EVENING
THROUGH THURSDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100500-
/O.NEW.KGRB.WC.Y.0005.110210T0300Z-110210T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
248 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. 

* WIND CHILLS VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30
  MINUTES UNDER THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
BERSCH
3 follow-up statements
139 
WWUS43 KGRB 100240
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
840 PM CST WED FEB 9 2011

...DANGEROUS WIND CHILLS EXPECTED AGAIN TONIGHT AND THURSDAY
MORNING...

.SUBZERO TEMPERATURES WILL COMBINE WITH WEST WINDS BETWEEN 5 AND
10 MPH TO PRODUCE DANGEROUS WIND CHILLS TONIGHT THROUGH THURSDAY
MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101045-
/O.CON.KGRB.WC.Y.0005.110210T0300Z-110210T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
840 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.

* WIND CHILLS VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 
  30 MINUTES UNDER THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
252 
WWUS43 KGRB 100920
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 AM CST THU FEB 10 2011

...DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING...

.SUBZERO TEMPERATURES WILL COMBINE WITH WEST WINDS BETWEEN 5 AND
10 MPH TO PRODUCE DANGEROUS WIND CHILLS TONIGHT THIS MORNING. 

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101600-
/O.CON.KGRB.WC.Y.0005.000000T0000Z-110210T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
320 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WIND CHILLS VALUES...20 BELOW TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 
  30 MINUTES UNDER THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

TH
918 
WWUS43 KGRB 101555
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
955 AM CST THU FEB 10 2011

...WIND CHILL READINGS SLOWLY IMPROVING THIS MORNING...

.TEMPERATURES WILL CONTINUE TO WARM INTO THE SINGLE DIGITS TO 
AROUND 10 ABOVE ZERO THIS AFTERNOON.  

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101700-
/O.EXP.KGRB.WC.Y.0005.000000T0000Z-110210T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
955 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

TEMPERATURES CONTINUE TO SLOWLY WARM THIS MORNING...THEREFORE THE
DANGEROUS WIND CHILLS READINGS HAS COME TO AN END. WIND CHILL
READINGS DOWN TO AROUND 20 BELOW ZERO ARE STILL POSSIBLE THIS
MORNING BEFORE RISING INTO THE SINGLE DIGITS BELOW ZERO THIS
AFTERNOON.

$$
ECKBERG

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 2:51 AM CST, 11 hours 57 minutes earlier.

Area forecast discussion, Feb 9, 2:51 AM CST, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
251 AM CST WED FEB 9 2011

.SHORT TERM...TODAY/TONIGHT/THURSDAY. CONTINUED BELOW NORMAL
TEMPERATURES WILL BE THE MAIN STORY TODAY THROUGH THURSDAY. WIND
CHILL HEADLINE ALREADY IN EFFECT AND VALUES NEAR CRITERIA ALREADY
EARLY THIS WED MORNING. WILL LET THE ADVISORY RUN TO NOON. ITS
POSSIBLE ANOTHER WIND CHILL ADVISORY WILL BE NEEDED FOR THE WED
NIGHT INTO THURSDAY MORNING TIME FRAME. GUIDANCE WINDS LESS BUT
DAY SHIFT CAN EVALUATE HEADLINE POTENTIAL.

SOME HIGH LEVEL CLOUDS FROM A STORM SYSTEM PASSING OVER THE
CENTRAL AND SOUTHERN PLAINS WERE BRUSHING OVER PARTS EAST CENTRAL
WISCONSIN EARLY THIS MORNING. MEANWHILE SOME MID TO HIGHER CLOUDS
ASSOCIATED WITH A WEAK BUT REINFORCING COLD FRONT DROPPING OVER
NORTHERN WISCONSIN WERE PASSING OVER THIS MORNING. STILL OVERALL
AFTER THESE FEATURES...MOSTLY SUNNY SKIES AND CLEAR NIGHTS WILL
PREVAIL.

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY.

A PATTERN CHANGE WILL BE UNDERWAY THIS WEEKEND AS THE UPPER FLOW
DEAMPLIFIES AND BECOMES MORE PROGRESSIVE.  MEDIUM RANGE MODELS ARE
IN DECENT AGREEMENT THROUGH THE PERIOD...BUT A CLOSER INSPECTION
REVEALS THAT THE 12Z ECMWF HAS MORE IN COMMON WITH THE GFS
ENSEMBLE...AND WILL LEAN HEAVILY IN THAT DIRECTION.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...CORE OF THE ARCTIC AIR WILL BE
LIFTING OFF TO THE NORTHEAST AS SHORTWAVE ENERGY AND WARM ADVECTION
ALOFT BRINGS IN HIGH CLOUDS OVER THE REGION THURSDAY NIGHT.  AS A
RESULT...EXPECT TEMPS AND WIND CHILLS TO BE LESS OF AN ISSUE THAN
THE PREVIOUS NIGHTS.  DO NOT THINK WILL NEED WIND CHILL HEADLINES
AGAIN.  WARM ADVECTION CONTINUES ON FRIDAY WHEN AN 850MB WARM FRONT
PASSES OVER THE STATE.  FORCING IN THE FORM OF -DIVQ IS WEAK BUT
THERE SEEMS TO BE ENOUGH MOISTURE THROUGH THE COLUMN FOR AT LEAST A
SLIGHT CHANCE OF LIGHT SNOW.  THE WARMING ALOFT THOUGH DOES NOT LOOK
TO TRANSLATE TO THE SURFACE AND HIGHS SHOULD STILL FALL BELOW NORMAL
BY ABOUT 5 DEGREES.  WILL SEE SOME CLEARING OCCUR FRIDAY NIGHT AS
MID AND UPPER LEVEL MOISTURE PULLS OUT.  TEMPS COULD FALL MORE THAN
PROJECTED IF LOW CLOUDS ALSO DEPART.

SATURDAY AND SUNDAY...SHORTWAVE FORCING WILL MOVE ACROSS
SOUTH-CENTRAL CANADA TO THE LAKE SUPERIOR REGION OVER THIS PERIOD.
SURFACE LOW PRESSURE...MOVING FROM LAKE WINNIPEG TO LAKE
SUPERIOR...WILL DRAG A WARM FRONT ACROSS THE STATE BRINGING 850MB
TEMPS ABOVE 0C EXCEPT FOR FAR NORTHERN WISCONSIN.  BEST FORCING WILL
STAY NORTH OF THE REGION...BUT THERE MAY BE ENOUGH MOISTURE FOR
LIGHT SNOW ACROSS THE NORTH ON SATURDAY.  WILL LEAVE THE SLIGHT
CHANCES IN THE FORECAST.  THE MOISTURE PULLS OUT BY SATURDAY
EVENING...LEAVING TEMPERATURES AS THE MAIN FORECAST CONCERN THROUGH
THE REST OF THE WEEKEND.  ALL SIGNS POINT TOWARDS WARMING ABOVE
FREEZING BY SUNDAY...THOUGH AIR WILL BE OF PACIFIC ORIGIN AND WILL
BE PASSING OVER THE COLD SNOW PACK OF THE NORTHERN PLAINS.  WILL
KEEP HIGHS IN THE MID 30S AND LOWS IN THE MID 20S.  WEAK CLIPPER DUE
TO ARRIVE LATE SUNDAY NIGHT AND WILL GO WITH A CHANCE OF LIGHT SNOW.
&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED...WITH THE EXCEPTION OF
THE FAR NORTH WHERE LAKE EFFECT SNOWS SHOWERS COULD PRODUCE ISOLD
MVFR VSBYS AND CIGS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.

&&

TDH/MPC
Hazardous weather outlook, Feb 9, 3:05 AM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
305 AM CST WED FEB 9 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
305 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

COLD TEMPERATURES AND WEST WINDS WILL COMBINE TO PRODUCE DANGEROUS WIND
CHILLS OF 20 TO 30 BELOW ZERO DURING THE MORNING HOURS. THE ARCTIC
AIR WILL REMAIN ACROSS THE AREA THROUGH THURSDAY MORNING WITH
WIND CHILLS AGAIN FALLING TO THE 20 TO 30 BELOW ZERO RANGE TONIGHT
INTO THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-101200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
305 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Wind Chill Advisories in Wisconsin, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.